Posted by SLS on February 25, 2009, at 12:31:29
In reply to Re: Being Med-Sensitive., posted by NewQuestions on February 23, 2009, at 16:36:07
> See: http://paxilprogress.org/forums/showpost.php?p=528943&postcount=317
> The poster goes by "altostrata". She has been researching this issue for over 4 years. See other posts by her for additional explanations on this site.
> She made brief reference to a Dr. Shelton who suggested "dephospherization" (sp?) of the receptors or something like that. Have you ever heard of that? Not sure she buys it.
No. It sounds like a second messenger ATP thing?
> Any idea why I am hypersensitive to some things but not other things?
It would be very helpful to have a list of the medications that you are and are not hypersensitive to, and whether or not you ever experienced a severe or protracted SRI discontinuation withdrawal syndrome.
> Also, do you think transcranial mangnetic stimulation would help the protracted withdrawal symptoms?
I don't think it would help. The foci of the magnetic flux are located in the prefrontal cortex, a region that is downstream from serotonergic pathways. The magnetic field does not make it much beyond the skull, so deeper brain regions are unaffected directly. Just a guess.
> Or is the fact that I am hypersensitive rule it out?
There is just too little study in this area to be able to draw from. That leaves us laymen to have to guess and theorize about things we barely understand. My kindling theory is just that, an uncorroborated theory. I don't think it is a complete explanation for all of the symptoms of the post-discontinuation withdrawal syndrome. I should think that dysregulated receptor function as the result of chronic bathing in serotonin is partially to blame.
Ask more questions. It helps provoke creative thought.